MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 13 420 / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 13 420 / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.560S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Post Operative Wound Infection (2446)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The ae has been reported for subject (b)(6) for the (b)(6) study: subject id: (b)(6).Adverse event: infection.Site awareness date: 20 december 2022.Start date: (b)(6) 2022.Serious: yes.Relationship to study device: possible.Relationship to study procedure: causal relationship.This report is for an unk ¿ nail.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.This report is for an unknown nail/unknown lot.Part and lot numbers are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient underwent surgery to implant a left side tna on november 23, 2022 after sustaining an open distal tibial fracture.On (b)(6)2022, incisional drainage was noted and traumatic wound infection was diagnosed.The patient was treated with oral/topical medication (keflex 500mg tid, bactrim ds 800mg/160mg bid).Irrigation and debridement was performed at the surgical site on (b)(6)2022.The outcome was recovered/resolved.At their 3-month and the 6-month follow-up visits, bone union had not yet been achieved.A bone stimulator was used for treatment.The outcome was recovering/resolving.

Brand Name
TIBIAL NAIL-ADVANCED / 13 420 / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16159023
Report Number8030965-2023-00505
Device Sequence Number20723582
Product Code JDS
UDI-Device Identifier10886982297983
UDI-Public(01)10886982297983
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.043.560S
Device Catalogue Number04.043.560S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American